# SDR 2016F00198

- Difficulty date: October 2, 2016
- Submitted: October 4, 2016
- Operation: General aviation
- Aircraft: N42J
- Make and model: Beech 200BEECH
- Aircraft serial: BC29
- Aircraft time: 18,432 hours, 15,420 cycles
- Engine: Pwc PT6A42A
- Engine time: 9,069 hours, 8,547 cycles
- Propeller: Hartzl HCB3TN3
- System (JASC): 2752 · Trailing Edge Flap Actuator
- Part: Motor
- Part number: 1005240731
- Part serial: 6679
- Condition: Failed
- Location: Flap Drive
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

APPROACHING THE FAF, FLAPS WERE LOWERED TO APPROACH SETTING. 1 MIN PRIOR TO CROSSING FAF, STRONG BURNING ODOR IN CABIN. NO SMOKE DETECTED.  NOTICED FLAP MOTOR CIRCUIT BREAKER TRIPPED.  TOWER WAS NOTIFIED OF SMELL, EMERGENCY VEHICLE WAS DISPATCHED FOR SAFETY REASONS. NO FURTHER ACTIONS FROM EMERGENCY CREW.  LANDING WAS UNEVENTFUL, WITH APPROACH FLAP SETTING.  SMELL DISSIPATED, I.E DID NOT GET WORSE AFTER BREAKER WAS TRIPPED. REPLACED FLAP DRIVE MOTOR AND ADJUSTED DOWN LIMIT SWITCH. OPERATIONAL CHECKS WERE GOOD.
